Skip Navigation Links
Journal of Applied Nonlinear Dynamics
Miguel A. F. Sanjuan (editor), Albert C.J. Luo (editor)
Miguel A. F. Sanjuan (editor)

Department of Physics, Universidad Rey Juan Carlos, 28933 Mostoles, Madrid, Spain


Albert C.J. Luo (editor)

Department of Mechanical and Industrial Engineering, Southern Illinois University Ed-wardsville, IL 62026-1805, USA

Fax: +1 618 650 2555 Email:

Generalization of the Equations of Hermite, Legendre and Bessel for the Fractional Case

Journal of Applied Nonlinear Dynamics 6(2) (2017) 243--249 | DOI:10.5890/JAND.2017.06.009

Constantin Milici; Gheorghe Drăgănescu

$^{1}$ Department of Mathematics, Polytechnic University of Timisoara, Timi¸soara, RO 300222, Romania

$^{2}$ Department of Mechanics, Polytechnic University of Timisoara, Timi¸soara, RO 300222, Romania

Download Full Text PDF



In this paper we introduce and establish the solutions for the fractional Hermite, Legendre and Bessel equations. The construction of the solution is established on the basis of Müntz - Szász theorem [19]. These new equations open new applications in the field of fractional quantum models, or to new applications in engineering.


  1. [1]  Johnson, R.S. (2006), The notebook series. The Notebook Series The series solution of second order, ordinary differential equations and special functions, School of Mathematics Statistics, University of Newcastle upon Tyne.
  2. [2]  Askey, R. (1994), Orthogonal Polynomials and Special Functions, Society for Industrial and Applied Mathematics: Philadelphia.
  3. [3]  Korenev, B.G. (2002), Bessel Functions and their Applications, Taylor & Francis: London & N.Y.
  4. [4]  Schwabl, F. (2005), Advanced Quantum Mechanics, Springer-Verlag Berlin Heidelberg.
  5. [5]  Theller, B. (1992), The Dirac Equation, Springer Verlag, Berlin.
  6. [6]  Poularikas, A.D. (1999), Handbook of Formulas and Tables for Signal Processing, CRC Press and IEEE Press, Boca Raton.
  7. [7]  Gekeler, E.W. (2008), Mathematical Methods for Mechanics, Springer Verlag, Berlin Heidelberg.
  8. [8]  Greiner W (2000), Classical Electrodynamics, Springer-Verlag Berlin Heidelberg.
  9. [9]  Herrmann, R. (2011), Fractional Calculus. An Introduction for Physicists, World Scientific Publishing Co.: Singapore.
  10. [10]  Laskin, N. (2002), Fractional Schrödinger equation, Phys. Rev. E, 66, 056108-7.
  11. [11]  Liu, F., Anh, V., and Turner I. (2004), Numerical solution of the space fractional Fokker-Planck equation, Journal of Computational and Applied Mathematics, 166(1), 209-219.
  12. [12]  Schneider, W.R. and Wyss, W. (1989), Fractional diffusion and wave equations, J. Math. Phys., 30, 134.
  13. [13]  Barkai, E. and Silbey. R.J. (2000), Fractional Kramers Equation, The Journal of Phys. Chem., 104 (16), 3866-3874.
  14. [14]  Mainardi, F. (2010), Fractional Calculus and Waves in Linear Viscoelasticity, Imperial College Press, London.
  15. [15]  Kazem, S., Abbasbandy, S. and Kumar, S. (2013), Fractional-order Legendre functions for solving fractionalorder differential equations, Applied Mathematical Modelling, 37(7), 5498-5510.
  16. [16]  Wünsche, A. (2013), Generalized Hermite polynomials associated with functions of parabolic cylinder, Applied Mathematics and Computation, 141, 197-213
  17. [17]  Milici, A., Drăgănescu G. (2014), A Method for Solve the Nonlinear Fractional Differential Equations, Lambert Academic Publishing: Saarbrücken.
  18. [18]  Milici, A., Drăgănescu G. (2015), New Methods and Problems in Fractional Calculus, Lambert Academic Publishing: Saarbrücken.
  19. [19]  Rudin, W. (1966), Complex Analysis , McGraw - Hill: New York.
  20. [20]  J. Sabatier, J., Agrawal, O.P., and Machado, J.A.T. (2007), Advances in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering, Springer Verlag: Dordrecht.
  21. [21]  Riewe, F. (1997), Mechanics with fractional derivatives, Physical Review E, 55, 3581-3592.
  22. [22]  Herrmann, R. (2007), The fractional symmetric rigid rotor, Journal of Physics G: Nuclear and Particle Physics, 34, 607-627.
  23. [23]  Herrmann, R. (2008), Gauge invariance in fractional field theories Physics Letters A, 372, 5515-5522.